MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. ROTATABLE CLIP FIXING DEVICE

AOMORI OLYMPUS CO., LTD. ROTATABLE CLIP FIXING DEVICE
Model Number HX-110QR
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
During device evaluation at olympus, it was found there was black foreign matter attached to the sterility pack.There were no abnormalities such as deformation or buckling of the insertion part and no deformation at the tip of the coil sheath.Part of the black coating of the operation wire was peeled off.When the coated part of the operation wire was rubbed with a non-woven fabric, a part of the coating was peeled off and adhered to the fabric as a black foreign substance.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the evaluation results, the black foreign material was determined to be the peeled operating wire coating.It is likely that the peeling of the coating on the operation wire was caused by factors such as the coating part being rubbed against a hard object during use or reprocessing; however, a definitive root cause could not be determined.The customer may be able to reduce and prevent occurrence of the event by handling device in accordance with the following ifu : - before use, check that the hook and coil sheath are not corroded (microscopic holes, dents, discoloration, etc.) and that there is no abnormality in the operational feel.Using this product with corroded hook or coil sheath may cause the hook or coil sheath to fall off.During use, always check the endoscopic image to confirm that there is no abnormality in the tip and that there is no abnormality in the operability.In the unlikely event that the hook or coil sheath falls off during use, please retrieve it with grasping forceps.- do not squeeze, wipe, or rub the rotating clip device.It may lead to damage or deterioration of the function of the rotating clip device.If additional information becomes available at a later date, this report will be supplemented.Olympus will continue to monitor the field performance of this device.
 
Event or Problem Description
The customer reported that something like black powder adhered to the sterilization pack of the rotatable clip fixing device.The issue occurred after sterilization during reprocessing.The cleaning, disinfection and sterilization process was done according to the instruction for use.The device was not used after the black powder was discovered.There was no reported patient harm or impact due to this event.

Brand Name
ROTATABLE CLIP FIXING DEVICE
Common Device Name
ROTATABLE CLIP FIXING DEVICE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA   036-0357
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18629787
Report Number9614641-2024-00228
Device Sequence Number15412575
Product Code PKL
UDI-Device Identifier04953170200205
UDI-Public04953170200205
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K013066
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 02/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHX-110QR
Device Lot Number15K
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/07/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/02/2021
Initial Report FDA Received Date02/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown